MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012455-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow report will be submitted with all additional relevant information.On (b)(6) 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/27/2020-001.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Event or Problem Description
It was reported that the procedure was performed to treat an unspecified lesion.The 5.0x15mm nc trek balloon failed to deflate.The balloon catheter was removed while the balloon was still inflated, and resistance was met with the guiding catheter.The nc trek, guiding catheter, and guide wire were removed as a single unit.During the process, force was applied and the shaft separated.Although a clinically significant delay was reported, there were no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue and separation were confirmed.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the ifu deviation contributed to the reported separation.The investigation determined the reported deflation issue is related to a manufacturing issue.The reported difficulty removing the device from the guiding catheter appears to be related to operational context and the reported separation appears to be related to user error/circumstances of the procedure.On january 15, 2020, abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/27/2020-001.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9696319
Report Number2024168-2020-01389
Device Sequence Number2897960
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public08717648152153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number90806G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1